Hi Dee, there are a lot of unknowns. For example, was your blood sugar really high before the metformin? You don't have a way of knowing that. If you did have really high blood sugar before, then maybe your body is adjusting to the lower blood sugar because of the metformin. That doesn't necessarily mean you had low blood sugar during those episodes, just low compared to what you were used to. A person could have the sweats, some dizziness, the shakes just getting used to a normal blood sugar level. Again, without a way to test at that time, you don't know what's going on with that. Or, maybe the dosage is too high for you? Losing weight is really helpful for blood sugar control and don't feel that 5 lbs in a month isn't good. Most doctors would tell you a pound a week is good. I think you'd better tell your doctor that you stopped the metformin because of the side effects. Please don't keep that from him. You have a solid reason to get a glucose monitor since he put you on meds. Please look into getting one somehow. You can even get a free one by asking for one. You'll get a meter, a little lancet with supply of ten tips and about 10 test strips. And then, of course, you'll need a constant supply of the strips, and that's why your doctor would need to write a prescription for that brand. Try these websites for a freebie. Then you'll know which one you're comfortable with and talk to your doctor.
Post Edited (LanieG) : 3/22/2009 2:29:03 PM (GMT-6)